File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Efficient algorithm for solution of a scattering problem

TitleEfficient algorithm for solution of a scattering problem
Authors
Issue Date1990
PublisherJohn Wiley & Sons, Inc. The Journal's web site is located at http://www3.interscience.wiley.com/cgi-bin/jhome/37176
Citation
Microwave And Optical Technology Letters, 1990, v. 3 n. 3, p. 102-109 How to Cite?
AbstractThe scattering solution of an arbitrary-shape inhomogeneous scatter can be formulated as a scattering solution of N scatterers, each of whose scattered field is approximated by M harmonics. This results in an NM unknown problem. A previously developed recursive operator algorithm, now adapted for wave scattering problems, can be used to solve this N scatterer problem. It is shown that the computational time of such an algorithm scales N2M2P where P is the number of harmonics used in the translation formulas. The scattered field from the same arbitrary shape scatterer can also be conventionally solved by the method of moments, casting it into an N linear algebraic equation. The solution of the linear algebraic equation via Gauss' elimination will involve order N3 floating-point operations. Hence, the complexity of the recursive operator algorithm is of lower order than the method of moments. It is shown that the recursive operator algorithm is more efficient than the method of moments when the number of unknowns is large.
Persistent Identifierhttp://hdl.handle.net/10722/182498
ISSN
2015 Impact Factor: 0.545
2015 SCImago Journal Rankings: 0.372

 

DC FieldValueLanguage
dc.contributor.authorWang, YMen_US
dc.contributor.authorChew, WCen_US
dc.date.accessioned2013-05-02T05:15:36Z-
dc.date.available2013-05-02T05:15:36Z-
dc.date.issued1990en_US
dc.identifier.citationMicrowave And Optical Technology Letters, 1990, v. 3 n. 3, p. 102-109en_US
dc.identifier.issn0895-2477en_US
dc.identifier.urihttp://hdl.handle.net/10722/182498-
dc.description.abstractThe scattering solution of an arbitrary-shape inhomogeneous scatter can be formulated as a scattering solution of N scatterers, each of whose scattered field is approximated by M harmonics. This results in an NM unknown problem. A previously developed recursive operator algorithm, now adapted for wave scattering problems, can be used to solve this N scatterer problem. It is shown that the computational time of such an algorithm scales N2M2P where P is the number of harmonics used in the translation formulas. The scattered field from the same arbitrary shape scatterer can also be conventionally solved by the method of moments, casting it into an N linear algebraic equation. The solution of the linear algebraic equation via Gauss' elimination will involve order N3 floating-point operations. Hence, the complexity of the recursive operator algorithm is of lower order than the method of moments. It is shown that the recursive operator algorithm is more efficient than the method of moments when the number of unknowns is large.en_US
dc.languageengen_US
dc.publisherJohn Wiley & Sons, Inc. The Journal's web site is located at http://www3.interscience.wiley.com/cgi-bin/jhome/37176en_US
dc.relation.ispartofMicrowave and Optical Technology Lettersen_US
dc.titleEfficient algorithm for solution of a scattering problemen_US
dc.typeArticleen_US
dc.identifier.emailChew, WC: wcchew@hku.hken_US
dc.identifier.authorityChew, WC=rp00656en_US
dc.description.naturelink_to_subscribed_fulltexten_US
dc.identifier.scopuseid_2-s2.0-0025403368en_US
dc.identifier.volume3en_US
dc.identifier.issue3en_US
dc.identifier.spage102en_US
dc.identifier.epage109en_US
dc.publisher.placeUnited Statesen_US
dc.identifier.scopusauthoridWang, YM=13310238600en_US
dc.identifier.scopusauthoridChew, WC=36014436300en_US

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats